Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 3, 2025, 12:08 AM MDT for Prowers County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2025, 12:08 AM MDT (06:08 UTC)
- Expired
- Aug 3, 2025, 12:45 AM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.50 in
- Wind
- 50
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 170 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted.
180
WWUS85 KPUB 030608
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
1208 AM MDT Sun Aug 3 2025
COZ098-099-030645-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
1208 AM MDT Sun Aug 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PROWERS AND NORTH
CENTRAL BACA COUNTIES THROUGH 1245 AM MDT...
At 1208 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Two Buttes Reservoir, or 22 miles south of Lamar,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southern Prowers
and north central Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3771 10271 3783 10263 3783 10215 3756 10220
TIME...MOT...LOC 0608Z 279DEG 31KT 3776 10262
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
kamWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:04 PM MDT, 1 hour 4 minutes earlier. Its key messages:
- Severe storms expected over the plains this evening
- Isolated risk for 60 MPH wind gusts over the counties bordering Kansas tomorrow afternoon and evening
- Hot temperatures return next week with limited showers and thunderstorms
Area forecast discussion, Aug 2, 11:04 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1104 PM MDT Sat Aug 2 2025 .KEY MESSAGES... - Severe storms expected over the plains this evening - Isolated risk for 60 MPH wind gusts over the counties bordering Kansas tomorrow afternoon and evening - Hot temperatures return next week with limited showers and thunderstorms && .UPDATE... Issued at 1102 PM MDT Sat Aug 2 2025 Quick update for expiration of the Severe Thunderstorm Watch over the southeast corner, and to incorporate latest obs data. Hi-res models indicate some lingering convection over Baca and Prowers counties tonight until around 2 AM, but is not expected to strengthen to severe levels. Moore && .SHORT TERM /THROUGH TONIGHT/... Issued at 228 PM MDT Sat Aug 2 2025 Strong to severe thunderstorms are expected to be ongoing during the beginning of the short term forecast period. A shortwave embedded in a compressed upper level ridge located over the desert southwest propagates over southern Colorado initiating thunderstorms over the region, but once the thunderstorms reach the eastern plains where the environment on the moist side of the dryline include 1500 J/kg, 40- 50 kts of 0-6km bulk shear, and a straight hodograph located aloft where the LFC begins. Overall, 1-2" hail, 60-70 MPH wind gusts, and an isolated tornado are possible between the hours of 5PM and 10PM. Tomorrow thunderstorm chances decrease. As of the latest Storm Prediction Center update, there is a Marginal Risk for severe weather over the plains. However, a lot of the data suggests that storms aren't even going to develop. However, if they do, which my thinking right now is that they will not, the main risk will be gusty outflow of 60 MPH and primarily over the counties that border Kansas. && .LONG TERM /SUNDAY THROUGH SATURDAY/... Issued at 303 AM MDT Sat Aug 2 2025 Upper ridge of high pressure across the region has been slightly finicky with positioning and strength, leading to continuous minor adjustments to the promised warning and drying trend through the extended period. Sunday...High pressure over the Desert SW starts to build back towards the Four Corners on Sunday, aiding in shunting llvl moisture eastward. However, depending on which model guidance is followed, development of the ridge axis varies. There is a disturbance that crosses the north central US plains on Sunday, but depending on the placement of the ridge axis, the activity it triggers could be farther east in NE and KS. Looking at llvl moisture, forecast dewpoints remain right around 60F near the eastern border, and bulk shear at around 30 kts midday increase to near 50 kts by early evening. Therefore the potential is there, and the Marginal that SPC has painted across the far eastern CO plains is a nod to the severe potential. Current precip chances are just isolated Sunday afternoon and evening, so this is a situation where there may be very little activity at all but anything that does start could go severe with strong gusty outflow winds and large hail. Stay tuned as this will surely get adjusted. Plan on high temps in the 80s for the high valleys, and mid 80s to lower 90s for the plains. Monday and Tuesday...Upper ridge builds back into the Four Corners with an amplified ridge axis over NM and CO. This is when the true warming and drying set in, with good model agreement. Precip chances will be isolated at best and tied to the higher terrain for Mon, and current forecast for Tue is completely dry. Elevated fire weather conditions start to develop both days, spotty for Mon but a bit more widespread for Tue so following shifts will need to take another look at this concern. As for high temps, look for mid 80s for the high valleys and 980s for the plains on Mon, then mid to upper 80s for the high valleys and 90s to around 100F for the plains on Tue. Wednesday through Friday...Continued very hot with afternoon readings expected to be above seasonal normals. The upper ridge starts to flatten, with multiple shortwaves to the north allowed greater influence for CO. Precip chances for Wed continue to look isolated at best, mainly across the higher terrain, but then convection chances increase for Thu and Fri with scattered showers and thunderstorms across the mts and isolated convection for the plains. Moore && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1102 PM MDT Sat Aug 2 2025 VFR conditions are likely at all 3 taf sites during the next 24 hours at all 3 TAF sites. However there may be some low clouds developing at KCOS and KPUB around sunrise. The atmosphere is drying out across the region, so no thunder is anticipated at any taf sites during the next 24 hours. A boundary will move across KCOS and KPUB and periods of gusty north/northeast winds will occur during the early afternoon tomorrow becoming easterly later in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MOORE SHORT TERM...SKELLY LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Aug 2, 12:14 PM MDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1214 PM MDT Sat Aug 2 2025 COZ058>089-093>099-031815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1214 PM MDT Sat Aug 2 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Around round of showers and thunderstorm will develop over the higher terrain this afternoon. Storms will spread east across the high mountain valleys and the immediate adjacent plains through the afternoon and out into a more unstable environment across the far southeast plains through the late afternoon and evening. Storms across the plains, generally from La Junta eastward, will be capable of producing large hail of 1 to 2 inches in diameter, damaging winds of 60 to 70 mph and heavy rain leading to localized flash flooding. There is also a low chance of a tornado across the far southeast plains today. Further west, storms will be more high based, with lightning and gusty winds up to 50 mph the main threats. Locally heavy rain will also be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated afternoon and evening thunderstorms are expected across the region on Sunday. However, there is the potential for one or two of these storms near the eastern border to become strong to severe, with the main threats from these stronger storms will be gusty outflow winds up to 60 mph and large hail. Drier, hotter conditions move into the region starting Monday. Mountain areas could see a few daily afternoon and evening showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. SKELLY
In the hours before
Special weather statement, Aug 2, 9:13 PM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
913 PM MDT Sat Aug 2 2025
COZ094-099-030345-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
913 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES THROUGH 945 PM MDT...
At 912 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Kim, or 36 miles west of Springfield, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Baca
and east central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3741 10340 3753 10330 3748 10293 3720 10310
TIME...MOT...LOC 0312Z 298DEG 18KT 3743 10328
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Aug 2, 9:32 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
932 PM MDT Sat Aug 2 2025
COZ094-099-030415-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
932 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES THROUGH 1015 PM MDT...
At 932 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pritchett, or 13 miles southwest of Springfield, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Pritchett, Vilas, and Campo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3738 10326 3749 10323 3751 10312 3743 10234
3726 10236 3702 10262
TIME...MOT...LOC 0332Z 279DEG 20KT 3732 10284
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Aug 2, 10:14 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1014 PM MDT Sat Aug 2 2025
COZ094-099-030500-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
1014 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT BACA AND SOUTHEASTERN LAS ANIMAS
COUNTIES THROUGH 1100 PM MDT...
At 1014 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Pritchett, or 19 miles southwest of Springfield,
moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Walsh, Pritchett, Vilas, Campo, and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3700 10285 3705 10309 3753 10286 3740 10204
3700 10204
TIME...MOT...LOC 0414Z 305DEG 26KT 3722 10288
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Aug 2, 11:02 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1102 PM MDT Sat Aug 2 2025
COZ099-030545-
Springfield Vicinity/Baca County CO-
1102 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BACA COUNTY THROUGH
1145 PM MDT...
At 1102 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Kenton, or 27 miles southwest of Springfield, moving
east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Campo and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10307 3720 10307 3736 10204 3700 10204
TIME...MOT...LOC 0502Z 290DEG 30KT 3709 10292
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Aug 2, 11:15 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1115 PM MDT Sat Aug 2 2025
COZ097>099-030600-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
1115 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...NORTH
CENTRAL BACA AND SOUTHEASTERN BENT COUNTIES THROUGH MIDNIGHT MDT...
At 1115 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Two Buttes Reservoir, or 24 miles northwest of
Springfield, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Two Buttes and Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3768 10297 3782 10284 3770 10222 3743 10247
TIME...MOT...LOC 0515Z 287DEG 29KT 3772 10283
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Aug 3, 12:08 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1208 AM MDT Sun Aug 3 2025
COZ098-099-030645-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
1208 AM MDT Sun Aug 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PROWERS AND NORTH
CENTRAL BACA COUNTIES THROUGH 1245 AM MDT...
At 1208 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Two Buttes Reservoir, or 22 miles south of Lamar,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southern Prowers
and north central Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3771 10271 3783 10263 3783 10215 3756 10220
TIME...MOT...LOC 0608Z 279DEG 31KT 3776 10262
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 37 min |
| Aug 2, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 35 min |
| Aug 2, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 43 min |
| Aug 2, 6:25 PM MDT | Tornado Warning | PUB | Bent, Kiowa, Prowers | 35 min |
| Aug 2, 6:39 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero, Prowers | 51 min |
| Aug 2, 6:54 PM MDT | Special Weather Statement | PUB | Kiowa | 51 min |
| Aug 2, 6:55 PM MDT | Special Weather Statement | PUB | Crowley | 50 min |
| Aug 2, 7:03 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 42 min |
| Aug 2, 7:32 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 28 min |
| Aug 2, 7:38 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 25 min |
| Aug 2, 7:43 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Aug 2, 7:55 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 22 min |
| Aug 2, 8:13 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Aug 2, 8:21 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Aug 2, 8:22 PM MDT | Special Weather Statement | PUB | Prowers | 23 min |
| Aug 2, 8:58 PM MDT | Special Weather Statement | PUB | Prowers | 32 min |
| Aug 2, 9:13 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| Aug 2, 9:16 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 44 min |
| Aug 2, 9:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Aug 2, 9:57 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 18 min |
| Aug 2, 10:14 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Aug 2, 11:02 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Aug 2, 11:15 PM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Aug 3, 2:16 AM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Aug 3, 4:06 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.